Tremors and chorea induced by trimethoprim-sulfamethoxazole in a child with Pneumocystis pneumonia

Jenny Bua, Federico Marchetti, Egidio Barbi, Armando Sarti, Alessandro Ventura

Research output: Contribution to journalArticle

Abstract

A 1.5-year-old girl developed high frequency tremors and chorea after receiving a dose of 120 mg/kg/d trimethoprim-sulfamethoxazole (TMP-SMX) for the treatment of Pneumocystis pneumonia. The child was human immunodeficiency virus-negative but immunocompromised because of prolonged immunosuppressive therapy. These symptoms disappeared 3 days after TMP-SMX was discontinued. Pediatricians should be aware of tremors and chorea among the potential adverse effects of high doses of TMP-SMX.

Original languageEnglish
Pages (from-to)934-935
Number of pages2
JournalPediatric Infectious Disease Journal
Volume24
Issue number10
DOIs
Publication statusPublished - Oct 2005

Keywords

  • Adverse effects
  • Child
  • Chorea
  • Tremors
  • Trimethoprim-sulfamethoxazole

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Microbiology (medical)

Fingerprint Dive into the research topics of 'Tremors and chorea induced by trimethoprim-sulfamethoxazole in a child with Pneumocystis pneumonia'. Together they form a unique fingerprint.

  • Cite this